helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Jenette

Hallucinations

19 posts in this topic

I never had them before, but think I am now. There are times when all of a sudden I ask someone a stupid question. Example: I was sitting at the table just finished my cereal when all of a sudden I asked my mother-in-law if there are any items in the dryer I should pull out and hang on a hangar. She looked at me strange and said "what are you talking about?" We did not have anything in either the dryer or the washer. Then I must have asked her another stupid question and she sent me back to bed. That was at 11:30 and I slept til 3:00, even sleeping through my alarm reminding me to take my 1:30 meds. I took my Sinemet as soon as I woke up and my alarm just went off for 4:30 dose. I took it even though it was only an hour and half since the lat pill. I want to keep on schedule.

 

I've been "hallucinating"a lot lately and think its from the Mirapex ER that I take once daily. This has me very scared. I can't help asking myself if its the beginning of dementia, or is it the pills.

 

Has anyone else had experiences like that? Is it hallucinations? Time to call dr about it? Please share your experiences with me. It's really concerning me.

 

Thanks

Share this post


Link to post
Share on other sites

Mirapex, as well as sinemet, may cause visual hallucinations(seeing things that don't really exist ). your symptoms don't sound like hallucinations but more like a slight mental confusion. this can be drug-induced as well (most commonly by Mirapex and/or levodopa although most antiparkinsonian drugs may cause it) especially when titrating up the dosage. did you recently increase any of your meds? maybe you just need to reduce some of your meds or titrate up more slowly.

 

i recently started treatment with levodopa and almost immediately i started seeing the most vivid dreams/nightmares! we should not forget that most drugs for Parkinson's have potential serious psychotropic side effects. Luckily, these are reversible (after discontinuation of the drug or reduction of the dosage).

 

you should definitely call your neurologist. this will help you relax and do the right thing.

Keep us posted Jenette !

1 person likes this

Share this post


Link to post
Share on other sites

Christie just about summed it all up. Hallucinations are not an uncommon side effect of agonists but it does receive much attention because ,most every one seems focused on the OCD side effect, imho. Research shows that agonists are much more likely than levodopa to cause them; this is why older adults are given levodopa as first line therapy.

 

If it makes you feel any better, I do the same thing at times, but it is always in the context of dozing off. BTW, I am totally aware that I have said something nonsensical.

 

Audio hallucinations are possible too. These drugs are potent; as Christie said, I wish doctors would acknowledge this when presenting treatment options.

 

Laura

Share this post


Link to post
Share on other sites

When I was on Requip, at a level that would influence an elephant's well being, I use to fall asleep, suddenly come back to planet Earth speaking and about mid sentence realize that me and my little mind had wandered away to Requip LaLaLand; again. As I spoke, with no idea what I was talking about and knowing that I was making no sense at all, even to my nonsensible brain, I would rally my thoughts. Then I would pull out of that nosedive and manage to wrap up those totally inane threads of sentences construed of air bubbles, yawns, stupidity and confusion with a grand finale of words that wove together the previous lines of thoughtless phooey into a seamless paragraph of "What the hell is he talking about" that would allow people, even as they wonder how I got onto that topic, to think "he seems to know what he is talking about so I will nod and agree and hope he soon stops talking."

 

And I used to tell Net Gypsy that I liked Requip even as he railed against it. (thats an apology NG, you were right).

 

ps. I still take 2 mg of requip at bedtime to keep my legs still.

pss. If I hallucinate, I hope I get something better than laundary

Edited by jb49

Share this post


Link to post
Share on other sites

Laura and JB, you describe them exactly! Almost always happen when I'm very sleepy which, by the way, seems like all the time

Share this post


Link to post
Share on other sites

I have strange little mirapex hallucinations often, usually just things that make me do a double take. Once I saw a prairie dog flying through the air, looked again and it was just a bird. I also have the auditory hallucinations, will be sitting in my tent with no one around for miles and will hear music or mumbling. I know my uncle with PD often see's a little old ladie who isn't really there.

Edited by rws2266
1 person likes this

Share this post


Link to post
Share on other sites

your symptoms don't sound like hallucinations but more like a slight mental confusion.

 

..looks like we all agree on that...just to be clear.

Share this post


Link to post
Share on other sites

I have the exact same "episodes" . Always around 10pm as I fall asleep in front of the TV. It takes me 3 or 4 seconds of babbling to disinguish if I'm awake or dreaming. I'm on 4 mg of Pramipexole a day. If its all in a name, I've never thought of these as hallucinations.

 

I've had very little response to sinemet, but the Pramipexole gave me use of my hands back. My thought is you have to take the good with the bad.

Share this post


Link to post
Share on other sites

Delta, what you describe are not hallucinations. Hallucinations are symptoms of psychosis (which can be drug-induced or not as in schizophrenia)! patients see or hear things that don't really exist ! rws described them perfectly. "...a little old lady who isn't really there"...

full-blown, drug-induced psychosis may be seen in PD-mostly in advanced stages-and is reversible with modification of treatment.

 

lethargy, confusion, disorientation, drowsiness, are NOT hallucinations.

Share this post


Link to post
Share on other sites

I have strange little mirapex hallucinations often, usually just things that make me do a double take. Once I saw a prairie dog flying through the air, looked again and it was just a bird. I also have the auditory hallucinations, will be sitting in my tent with no one around for miles and will hear music or mumbling. I know my uncle with PD often see's a little old ladie who isn't really there.

 

Just when it feels safe to go outside, prarie dogs start to fly. lol

Share this post


Link to post
Share on other sites

I also insisted to my husband that he find the waterproof playing cards so we can still play cards with our friends??? We had a good chuckle

Share this post


Link to post
Share on other sites

I have the craziest dreams, like I'm not sure when I wake up if it's happened or just a dream. Confusion. When I was on the Neupro Patch and the Mirapex at the same time I was SUPER jumpy. I remember driving and hearing a dog bark over a block away, but feeling like it was in my car or like I hit it. Two agonists at the same time made me super jittery and jumpy, and it was (well, still is) hard to distinguish reality from dreams. Scary.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now